Missouri, 2025

Flood in Missouri, July 7, 2025

July 7, 2025 · NWS PAH · 1 event in 1 county or zone

A west to east line of thunderstorms moving southward through Southeast Missouri produced heavy rainfall during the afternoon of the 7th. 0 helped fuel the downpours, which produced ponding of water in Poplar Bluff.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A west to east line of thunderstorms moving southward through Southeast Missouri produced heavy rainfall during the afternoon of the 7th. Very high precipitable water values near 2.0 helped fuel the downpours, which produced ponding of water in Poplar Bluff.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 3:31 PM CST, 49 minutes earlier. Its key messages:

  • Daily chances of showers and thunderstorms will continue with torrential downpours and lightning being the main concern. Isolated stronger storms today and Tuesday may also cause a brief downburst.
  • Heat indices on Friday may exceed 100 degrees again, but the duration will be short with improvements by Sunday.
Area forecast discussion, Jul 7, 3:31 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
431 PM CDT Mon Jul 7 2025

.KEY MESSAGES...

- Daily chances of showers and thunderstorms will continue with
  torrential downpours and lightning being the main concern.
  Isolated stronger storms today and Tuesday may also cause a
  brief downburst.

- Heat indices on Friday may exceed 100 degrees again, but the
  duration will be short with improvements by Sunday.

&&

.UPDATE...
Issued at 428 PM CDT Mon Jul 7 2025

Updated Aviation discussion for 00Z TAF Issuance.

&&

.DISCUSSION...
Issued at 130 PM CDT Mon Jul 7 2025

A series of 500 mb impulses embedded in broad troughing aloft will
cause daily chances of showers and thunderstorms through the entire
week. A broken line of storms have already developed along a cold
front over southeast Missouri, southern Illinois, and southwest
Indiana that will sag south through this evening. Given
1000-1500 J/kg of MLCAPE, sfc-3km lapse rates between 7.0-7.5
C/km, and a max theta-e difference around 25K, the main concern
with stronger storms will be the potential for downburst along
with torrential downpours and lightning. Due to the lack of
shear and weak synoptic forcing, organized convection remains
unlikely and will be driven by diurnal heating. As a warm front
lifts back north on Tuesday, destabilization will be probable in
the afternoon again as a slightly more amplified shortwave
trough ejects across the FA. The overall parameters remain
similar to today to support a brief isolated stronger storm as
the winds aloft at the jet level are extremely weak.

There are some signs the low-level deep moisture may back off a bit
on Friday allowing for some relief; however, a vort max that digs
across the northern Plains on Saturday will cause deep layer
moisture from the southwest to return, bringing additional daily
chances of showers and thunderstorms. High temperatures through the
week remain persistent in the upper 80s to lower 90s with lows in
the upper 60s to lower 70s. Heat indices are progged to exceed 100
degrees again on Friday due to the drier conditions, but the
duration will be short with improvements likely by Sunday.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 428 PM CDT Mon Jul 7 2025

Scattered thunderstorms will diminish with loss of diurnal
heating fuel. Restrictions to both cigs/vsbys may be prevalant
until that time, after which, clouds scatter overnight and there
is potential for fog restricting vsbys. Tmrw will be similar to
today with fog burning off early and diurnal cu leading to heat
of day storm chances.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Jul 7, 12:43 PM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
143 PM CDT Mon Jul 7 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
143 PM CDT Mon Jul 7 2025 /243 PM EDT Mon Jul 7 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected today. Any storms will have
heavy rain and lightning as their primary hazard. Localized
flooding is possible along with gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Unsettled weather continues through the rest of this week with
daily chances of showers and storms. Tuesday in particular may see
slightly stronger storms with locally strong winds as the primary
risk. Outside of Tuesday, storms this week will have heavy rain
as their primary hazards with lightning and gusty winds as
potential hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DW

In the hours before

Special weather statement, Jul 7, 2:32 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
332 PM CDT Mon Jul 7 2025

ILZ092-KYZ004-072100-
Alexander IL-Ballard KY-
332 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT ALEXANDER AND WEST CENTRAL
BALLARD COUNTIES THROUGH 400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scott City, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cairo, Tamms, Mound City, Olive Branch, Horseshoe Lake Conservation
Area, Thebes, and East Cape Girardeau.

This includes Interstate 57 in Illinois between Mile Markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3698 8919 3707 8926 3706 8931 3702 8926
      3699 8927 3704 8938 3710 8938 3721 8947
      3725 8946 3728 8952 3734 8948 3732 8921
      3729 8920 3722 8927 3712 8927 3707 8918
      3711 8912 3706 8906 3700 8916 3698 8914
TIME...MOT...LOC 2031Z 323DEG 12KT 3727 8943

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

07
Special weather statement, Jul 7, 3:24 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
424 PM CDT Mon Jul 7 2025

ILZ093-072215-
Pulaski IL-
424 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PULASKI COUNTY THROUGH 515 PM
CDT...

At 423 PM CDT, Doppler radar was tracking strong thunderstorms near
Tamms, or 13 miles south of Jonesboro, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mounds, Tamms, Mound City, Karnak, Ullin, Olmsted, New Grand Chain,
and Pulaski.

This includes Interstate 57 in Illinois between Mile Markers 5 and
22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3709 8920 3710 8926 3712 8927 3719 8925
      3723 8927 3726 8925 3729 8920 3732 8921
      3734 8924 3733 8904 3729 8904 3731 8901
      3730 8896 3730 8893 3723 8893 3723 8898
      3721 8903 3707 8917
TIME...MOT...LOC 2123Z 261DEG 17KT 3726 8922

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

07
Special weather statement, Jul 7, 4:08 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
508 PM CDT Mon Jul 7 2025

ILZ093-094-KYZ003>006-072300-
Massac IL-Pulaski IL-Carlisle KY-McCracken KY-Ballard KY-Graves KY-
508 PM CDT Mon Jul 7 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PULASKI...MASSAC...
NORTHEASTERN CARLISLE...BALLARD...MCCRACKEN AND NORTHERN GRAVES
COUNTIES THROUGH 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Barkley Regional Airport, or near Metropolis,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Heavy rain may cause localized flooding.

Locations impacted include...
Paducah, Metropolis, La Center, Bardwell, Reidland, Lone Oak,
Brookport, Barlow, Karnak, Barkley Regional Airport, West Paducah,
Lovelaceville, New Columbia, Kevil, Joppa, New Grand Chain, Lowes,
Blandville, and Symsonia.

This includes the following highways...
 Interstate 24 in Kentucky between Mile Markers 1 and 17.
 Interstate 24 in Illinois between Mile Markers 24 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3682 8903 3730 8904 3731 8901 3730 8896
      3730 8893 3732 8890 3734 8890 3734 8871
      3716 8849 3707 8849 3707 8853 3708 8857
      3707 8857 3703 8852 3702 8848 3688 8848
TIME...MOT...LOC 2208Z 265DEG 23KT 3710 8881

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

07

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Butler

When
July 7, 4:20 PM CST to 5:15 PM CST
Where
Butler County, 2.66 mi NNW of Poplar Bluff to 2.6 mi N of Poplar Bluff
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.784, -90.424

Heavy downpours in Poplar Bluff produced some ponding on roadways and filled ditches. Rainfall rates peaked at approximately half to three quarters of an inch in 15 minutes, but hourly rainfall totals were only around an inch, thereby avoiding worse flooding issues.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285125.